September  2011, 31(3): 877-911. doi: 10.3934/dcds.2011.31.877

Typical points for one-parameter families of piecewise expanding maps of the interval

1. 

Ecole Normale Supérieure, Départment de mathématiques et applications (DMA), 45 rue d’Ulm 75230 Paris cedex 05, France

Received  March 2010 Revised  July 2011 Published  August 2011

For one-parameter families of piecewise expanding maps of the interval we establish sufficient conditions such that a given point in the interval is typical for the absolutely continuous invariant measure for a full Lebesgue measure set of parameters. In particular, we consider $C^{1,1}(L)$-versions of $\beta$-transformations, piecewise expanding unimodal maps, and Markov structure preserving one-parameter families. For families of piecewise expanding unimodal maps we show that the turning point is almost surely typical whenever the family is transversal.
Citation: Daniel Schnellmann. Typical points for one-parameter families of piecewise expanding maps of the interval. Discrete & Continuous Dynamical Systems - A, 2011, 31 (3) : 877-911. doi: 10.3934/dcds.2011.31.877
References:
[1]

V. Baladi, On the susceptibility function of piecewise expanding interval maps,, Comm. Math. Phys., 275 (2007), 839. doi: 10.1007/s00220-007-0320-5. Google Scholar

[2]

V. Baladi and D. Smania, Linear response formula for piecewise expanding unimodal maps,, Nonlinearity, 21 (2008), 677. doi: 10.1088/0951-7715/21/4/003. Google Scholar

[3]

V. Baladi and D. Smania, Smooth deformation of piecewise expanding unimodal maps,, Discrete Contin. Dyn. Syst., 23 (2009), 685. doi: 10.3934/dcds.2009.23.685. Google Scholar

[4]

M. Benedicks and L. Carleson, On iterations of $1-ax^2$ on $(-1,1)$,, Ann. of Math. (2), 122 (1985), 1. doi: 10.2307/1971367. Google Scholar

[5]

M. Björklund and D. Schnellmann, Almost sure equidistribution in expansive families,, Indag. Math. (N.S.), 20 (2009), 167. Google Scholar

[6]

K. Brucks and M. Misiurewicz, The trajectory of the turning point is dense for almost all tent maps,, Ergodic Theory Dynam. Systems, 16 (1996), 1173. doi: 10.1017/S0143385700009962. Google Scholar

[7]

H. Bruin, For almost every tent-map, the turning point is typical,, Fund. Math., 155 (1998), 215. Google Scholar

[8]

P. Collet and J.-P. Eckmann, "Iterated Maps on the Interval as Dynamical Systems,", Birkhäuser, (1980). Google Scholar

[9]

B. Faller and C.-E. Pfister, A point is normal for almost all maps $\beta x+\alpha\mod1$ or generalized $\beta$-transformations,, Ergodic Theory Dynam. Systems, 29 (2009), 1529. doi: 10.1017/S0143385708000874. Google Scholar

[10]

A. Lasota and J. A. Yorke, On the existence of invariant measures for piecewise monotonic transformations,, Trans. Amer. Math. Soc., 186 (1973), 481. doi: 10.1090/S0002-9947-1973-0335758-1. Google Scholar

[11]

T.-Y. Li and J. A. Yorke, Ergodic transformations from an interval into itself,, Trans. Amer. Math. Soc., 235 (1978), 183. doi: 10.1090/S0002-9947-1978-0457679-0. Google Scholar

[12]

P. Mattila, "Geometry of Sets and Measures in Euclidean Spaces (Cambridge studies in advanced mathematics),", Cambridge University Press, (1995). Google Scholar

[13]

M. Misiurewicz and E. Visinescu, Kneading sequences of skew tent maps,, Ann. Inst. H. Poincaré Probab. Statist., 27 (1991), 125. Google Scholar

[14]

V. A. Rohlin, Exact endomorphisms of a Lebesgue space,, (Russian) Izv. Akad. Nauk SSSR Ser. Mat., 25 (1961), 499. Google Scholar

[15]

J. Schmeling, Symbolic dynamics for $\beta$-shifts and self-normal numbers,, Ergodic Theory Dynam. Systems, 17 (1997), 675. doi: 10.1017/S0143385797079182. Google Scholar

[16]

M. Tsujii, Lyapunov exponents in families of one-dimensional dynamical systems,, Invent. Math., 111 (1993), 113. doi: 10.1007/BF01231282. Google Scholar

[17]

G. Wagner, The ergodic behaviour of piecewise monotonic transformations,, Z. Wahrsch. Verw. Gebiete, 46 (1979), 317. doi: 10.1007/BF00538119. Google Scholar

[18]

S. Wong, Some metric properties of piecewise monotonic mappings of the unit interval,, Trans. Amer. Math. Soc., 246 (1978), 493. doi: 10.1090/S0002-9947-1978-0515555-9. Google Scholar

show all references

References:
[1]

V. Baladi, On the susceptibility function of piecewise expanding interval maps,, Comm. Math. Phys., 275 (2007), 839. doi: 10.1007/s00220-007-0320-5. Google Scholar

[2]

V. Baladi and D. Smania, Linear response formula for piecewise expanding unimodal maps,, Nonlinearity, 21 (2008), 677. doi: 10.1088/0951-7715/21/4/003. Google Scholar

[3]

V. Baladi and D. Smania, Smooth deformation of piecewise expanding unimodal maps,, Discrete Contin. Dyn. Syst., 23 (2009), 685. doi: 10.3934/dcds.2009.23.685. Google Scholar

[4]

M. Benedicks and L. Carleson, On iterations of $1-ax^2$ on $(-1,1)$,, Ann. of Math. (2), 122 (1985), 1. doi: 10.2307/1971367. Google Scholar

[5]

M. Björklund and D. Schnellmann, Almost sure equidistribution in expansive families,, Indag. Math. (N.S.), 20 (2009), 167. Google Scholar

[6]

K. Brucks and M. Misiurewicz, The trajectory of the turning point is dense for almost all tent maps,, Ergodic Theory Dynam. Systems, 16 (1996), 1173. doi: 10.1017/S0143385700009962. Google Scholar

[7]

H. Bruin, For almost every tent-map, the turning point is typical,, Fund. Math., 155 (1998), 215. Google Scholar

[8]

P. Collet and J.-P. Eckmann, "Iterated Maps on the Interval as Dynamical Systems,", Birkhäuser, (1980). Google Scholar

[9]

B. Faller and C.-E. Pfister, A point is normal for almost all maps $\beta x+\alpha\mod1$ or generalized $\beta$-transformations,, Ergodic Theory Dynam. Systems, 29 (2009), 1529. doi: 10.1017/S0143385708000874. Google Scholar

[10]

A. Lasota and J. A. Yorke, On the existence of invariant measures for piecewise monotonic transformations,, Trans. Amer. Math. Soc., 186 (1973), 481. doi: 10.1090/S0002-9947-1973-0335758-1. Google Scholar

[11]

T.-Y. Li and J. A. Yorke, Ergodic transformations from an interval into itself,, Trans. Amer. Math. Soc., 235 (1978), 183. doi: 10.1090/S0002-9947-1978-0457679-0. Google Scholar

[12]

P. Mattila, "Geometry of Sets and Measures in Euclidean Spaces (Cambridge studies in advanced mathematics),", Cambridge University Press, (1995). Google Scholar

[13]

M. Misiurewicz and E. Visinescu, Kneading sequences of skew tent maps,, Ann. Inst. H. Poincaré Probab. Statist., 27 (1991), 125. Google Scholar

[14]

V. A. Rohlin, Exact endomorphisms of a Lebesgue space,, (Russian) Izv. Akad. Nauk SSSR Ser. Mat., 25 (1961), 499. Google Scholar

[15]

J. Schmeling, Symbolic dynamics for $\beta$-shifts and self-normal numbers,, Ergodic Theory Dynam. Systems, 17 (1997), 675. doi: 10.1017/S0143385797079182. Google Scholar

[16]

M. Tsujii, Lyapunov exponents in families of one-dimensional dynamical systems,, Invent. Math., 111 (1993), 113. doi: 10.1007/BF01231282. Google Scholar

[17]

G. Wagner, The ergodic behaviour of piecewise monotonic transformations,, Z. Wahrsch. Verw. Gebiete, 46 (1979), 317. doi: 10.1007/BF00538119. Google Scholar

[18]

S. Wong, Some metric properties of piecewise monotonic mappings of the unit interval,, Trans. Amer. Math. Soc., 246 (1978), 493. doi: 10.1090/S0002-9947-1978-0515555-9. Google Scholar

[1]

Simon Lloyd, Edson Vargas. Critical covering maps without absolutely continuous invariant probability measure. Discrete & Continuous Dynamical Systems - A, 2019, 39 (5) : 2393-2412. doi: 10.3934/dcds.2019101

[2]

Tomas Persson. Typical points and families of expanding interval mappings. Discrete & Continuous Dynamical Systems - A, 2017, 37 (7) : 4019-4034. doi: 10.3934/dcds.2017170

[3]

Jiu Ding, Aihui Zhou. Absolutely continuous invariant measures for piecewise $C^2$ and expanding mappings in higher dimensions. Discrete & Continuous Dynamical Systems - A, 2000, 6 (2) : 451-458. doi: 10.3934/dcds.2000.6.451

[4]

Jawad Al-Khal, Henk Bruin, Michael Jakobson. New examples of S-unimodal maps with a sigma-finite absolutely continuous invariant measure. Discrete & Continuous Dynamical Systems - A, 2008, 22 (1&2) : 35-61. doi: 10.3934/dcds.2008.22.35

[5]

Lucia D. Simonelli. Absolutely continuous spectrum for parabolic flows/maps. Discrete & Continuous Dynamical Systems - A, 2018, 38 (1) : 263-292. doi: 10.3934/dcds.2018013

[6]

Viviane Baladi, Daniel Smania. Smooth deformations of piecewise expanding unimodal maps. Discrete & Continuous Dynamical Systems - A, 2009, 23 (3) : 685-703. doi: 10.3934/dcds.2009.23.685

[7]

Damien Thomine. A spectral gap for transfer operators of piecewise expanding maps. Discrete & Continuous Dynamical Systems - A, 2011, 30 (3) : 917-944. doi: 10.3934/dcds.2011.30.917

[8]

Michal Málek, Peter Raith. Stability of the distribution function for piecewise monotonic maps on the interval. Discrete & Continuous Dynamical Systems - A, 2018, 38 (5) : 2527-2539. doi: 10.3934/dcds.2018105

[9]

Jozef Bobok, Martin Soukenka. On piecewise affine interval maps with countably many laps. Discrete & Continuous Dynamical Systems - A, 2011, 31 (3) : 753-762. doi: 10.3934/dcds.2011.31.753

[10]

Nigel P. Byott, Mark Holland, Yiwei Zhang. On the mixing properties of piecewise expanding maps under composition with permutations. Discrete & Continuous Dynamical Systems - A, 2013, 33 (8) : 3365-3390. doi: 10.3934/dcds.2013.33.3365

[11]

Oliver Butterley. An alternative approach to generalised BV and the application to expanding interval maps. Discrete & Continuous Dynamical Systems - A, 2013, 33 (8) : 3355-3363. doi: 10.3934/dcds.2013.33.3355

[12]

Xavier Bressaud. Expanding interval maps with intermittent behaviour, physical measures and time scales. Discrete & Continuous Dynamical Systems - A, 2004, 11 (2&3) : 517-546. doi: 10.3934/dcds.2004.11.517

[13]

Yan Wang, Guanggan Chen. Invariant measure of stochastic fractional Burgers equation with degenerate noise on a bounded interval. Communications on Pure & Applied Analysis, 2019, 18 (6) : 3121-3135. doi: 10.3934/cpaa.2019140

[14]

Jérôme Buzzi, Sylvie Ruette. Large entropy implies existence of a maximal entropy measure for interval maps. Discrete & Continuous Dynamical Systems - A, 2006, 14 (4) : 673-688. doi: 10.3934/dcds.2006.14.673

[15]

Adrian Tudorascu. On absolutely continuous curves of probabilities on the line. Discrete & Continuous Dynamical Systems - A, 2019, 39 (9) : 5105-5124. doi: 10.3934/dcds.2019207

[16]

Fumihiko Nakamura. Asymptotic behavior of non-expanding piecewise linear maps in the presence of random noise. Discrete & Continuous Dynamical Systems - B, 2018, 23 (6) : 2457-2473. doi: 10.3934/dcdsb.2018055

[17]

Tatsuya Arai, Naotsugu Chinen. The construction of chaotic maps in the sense of Devaney on dendrites which commute to continuous maps on the unit interval. Discrete & Continuous Dynamical Systems - A, 2004, 11 (2&3) : 547-556. doi: 10.3934/dcds.2004.11.547

[18]

Jeffrey Diller, Han Liu, Roland K. W. Roeder. Typical dynamics of plane rational maps with equal degrees. Journal of Modern Dynamics, 2016, 10: 353-377. doi: 10.3934/jmd.2016.10.353

[19]

Carlangelo Liverani. A footnote on expanding maps. Discrete & Continuous Dynamical Systems - A, 2013, 33 (8) : 3741-3751. doi: 10.3934/dcds.2013.33.3741

[20]

Carlos Correia Ramos, Nuno Martins, Paulo R. Pinto. Escape dynamics for interval maps. Discrete & Continuous Dynamical Systems - A, 2019, 39 (11) : 6241-6260. doi: 10.3934/dcds.2019272

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (11)
  • HTML views (0)
  • Cited by (8)

Other articles
by authors

[Back to Top]